# SDR 98ZZZX2656

- Difficulty date: May 17, 1998
- Submitted: March 26, 2000
- Operation: General aviation
- Aircraft: N4603E
- Make and model: Cessna A185F
- Aircraft serial: 18503811
- System (JASC): 7160 · Engine Air Intake System
- Part: Duct
- Part number: 16500441
- Condition: Detached
- Location: Air Intake
- Stage of operation: IN
- Nature of condition: O
- Precautionary procedure: K

## Discrepancy

THE ENGINE LOST POWER SHORTLY AFTER TAKEOFF.  FOUND ENGINE AIR INTAKE DUCT DISCONNECTED FROM DUCT ADAPTER P/N 1652021-10.  CLAMP WAS STILL ON THE ADAPTER.  THIS DUCT IS MADE OF SILICON IMPREGNATED CLOTH AND BECOMES VERY FLEXIBLE WITH EXTENDED USE AND VERY SLIPPERY WITH SOME OIL ON IT.  IF THE CLAMP WAS NOT TIGHTENED ENOUGH, THE HIGH VOLUME OF AIR PASSING THROUGH THE DUCT AT TAKEOFF MAY HAVE PULLED IT OFF THE ADAPTER.  SUBMITTER STATED HAVE ALSO SEEN THE DUCT MOVE BACK AND CONTACT THE AUXILIARY FUEL PUMP COVER.  BOTH OF WHICH WILL CHOKE THE ENGINE DOWN.
